Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 19, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at May 12, 2011, 3:22 PM CDT for Kleberg County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 12, 2011, 3:22 PM CDT (20:22 UTC)
- Expired
- May 12, 2011, 4:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
County Kleberg County, TX
The radar
The Corpus Christi radar (KCRP), 51 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 12, 7:52 AM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.4 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2980 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 458 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 2.9
- Supercell composite
- 13.7
The text
As transmitted, in the capitals the NWS used until 2016.
208
WUUS54 KCRP 122022
SVRCRP
TXC273-122100-
/O.NEW.KCRP.SV.W.0019.110512T2022Z-110512T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
322 PM CDT THU MAY 12 2011
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN KLEBERG COUNTY IN SOUTH TEXAS
* UNTIL 400 PM CDT
* AT 318 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
RIVIERA...OR 9 MILES NORTH OF SARITA...AND MOVING NORTHEAST AT 20
MPH.
* LOCATIONS IMPACTED INCLUDE...
RIVIERA BEACH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 2727 9782 2740 9788 2755 9745 2737 9738
2734 9741 2732 9752 2733 9752 2736 9751
2730 9759 2728 9764 2732 9766 2729 9765
2727 9770
TIME...MOT...LOC 2022Z 247DEG 18KT 2736 9775
$$
TMTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 2:01 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, May 12, 2:01 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 201 PM CDT THU MAY 12 2011 .DISCUSSION...DID A QUICK UPDATE TO REMOVE NORTHERN TIER OF COUNTIES EXCEPT FOR VICTORIA. STILL LIGHT STUFF OUT TO THE NORTHWEST SO POPS OK FOR NOW. PRODUCTS ARE OUT. GW && .PREV DISCUSSION... /ISSUED 1239 PM CDT THU MAY 12 2011/ DISCUSSION...SEE 18Z AVIATION DISCUSSION. AVIATION...ONCE THUNDER MOVES THROUGH TERMINALS (HAVE TEMPO +TSRA WITH VRB WINDS GUSTING TO 40 KNOTS IN TAFS THROUGH AT LEAST 20Z)...SHOULD HAVE VFR CEILINGS DEVELOPING BEHIND SQUALL LINE WITH SOME REMAINING -TSRA/TSRA BEFORE ACTIVITY MOVES OFFSHORE. MVFR CONDITIONS WILL DEVELOP BEHIND SQUALL LINE BEFORE 06Z AT EASTERN TERMINALS...WITH BR DEVELOPING. BASED ON BOUNDARY LAYER WINDS (LIGHT) AND EXPECTED WET GROUNDS...WILL LIKELY GET FOG TOWARD 12Z WITH 1/2SM-1SM FOG KVCT AND KALI...AND MVFR BR AT KLRD AND KCRP. CIGS ALSO EXPECTED TO BE AOB 1000 FEET BY 12Z. CONDITIONS SHOULD IMPROVE TO VFR BY END OF TAF FORECAST (ROUGHLY AROUND 16Z)...WITH WINDS GENERALLY LIGHT BUT PROBABLY MORE TO THE NORTH. PREV DISCUSSION... /ISSUED 1045 AM CDT THU MAY 12 2011/ DISCUSSION...INCREASED POPS ALL BUT THE SOUTHEAST...AS CONVECTIVE LINE WILL MOVE THROUGH MOST IF NOT ALL OF SOUTH TEXAS TODAY. ALSO INCLUDED LOCALLY HEAVY RAINFALL IN ZONES. WE SHALL HAVE TO SEE THE PROGRESS OF THE LINE BY LATE AFTERNOON TO DETERMINE POPS FOR TONIGHT...SO HAVE HELD OFF ON ANY UPDATES AFTER THIS AFTERNOON. NEW NAM IS KEEPING MOISTURE AROUND LONGER FOR FRIDAY OVER THE SOUTHEAST...WILL SEE WHAT THE NEW GFS HAS BUT FEELING STILL IS THAT DRIER AIR WILL TAKE OVER. PRODUCTS UPDATED. MARINE...INCLUDED SCEC FOR ALL MARINE INTERESTS DUE TO WINDS NEAR THE COAST AND SEAS OFFSHORE. EXTENDED HIGHER SEAS INTO TONIGHT. INCREASED POPS FOR OFFSHORE WATERS JUST A BIT. WILL WATCH WINDS AS RUC13/NAM12 SHOWING SCA WINDS OVER NEARSHORE THIS AFTERNOON. COULD HAPPEN ESPECIALLY IF RISE/FALL COUPLET DEVELOPS LATER TODAY BUT RATHER WAIT ON THAT. PREV DISCUSSION... /ISSUED 855 AM CDT THU MAY 12 2011/ DISCUSSION...PRODUCTS HAVE BEEN UPDATED FOR WATCH. INCREASED POPS AND QPF OVER THE AREA...AS CONVECTION LIKELY TO MAKE IT SOUTH. WILL UPDATE OTHER THINGS AS NEEDED...BUT FOR NOW THAT IS ALL THAT IS REQUIRED. PREV DISCUSSION... /ISSUED 701 AM CDT THU MAY 12 2011/ DISCUSSION...SEE 12Z AVIATION DISCUSSION BELOW. AVIATION...ALL TERMINALS WILL BE MVFR FOR THE BETTER PART OF THE MORNING THRU THE AFTERNOON. A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL BE MOVING THROUGH SOUTH TEXAS THIS MID MORNING THROUGH MID AFTERNOON (16Z TO 22Z). SOME OF THESE STORMS MAY BE CAPABLE OF PRODUCING LOCALIZED GUSTY WINDS IN EXCESS OF 35 AND LARGE HAIL. AVIATORS SHOULD BE AWARE OF STRONG UPDRAFTS ASSOCIATED WITH THE THUNDERSTORMS AS WELL AS OUTFLOW BOUNDARIES THAT COULD PRODUCE GUSTY WINDS. SOME THUNDERSTORMS WILL LINGER THROUGH THE EVENING HOURS WITH CIGS AFTER 03Z LOWERING TO IFR LEVELS THROUGH 12Z. PREV DISCUSSION... /ISSUED 448 AM CDT THU MAY 12 2011/ SHORT TERM (TODAY THROUGH FRIDAY)...TSTMS QUICKLY COMMENCED NORTH OF DEL RIO THIS EARLY MORNING. OUTFLOW FROM PREVIOUS EVENING CONVECTION ACROSS CENTRAL AND SOUTH CENTRAL TEXAS MIGRATED SOUTH AND WEST INTO THE THE NORTHERN COASTAL PLAINS AND THEN INTO THE NORTHERN AND SOUTHERN RIO GRANDE PLAINS. THIS BOUNDARY IN CONCERT WITH STRENGTHENING UPPER LEVEL JET AND DECREASING CAP OVER THE FAR WEST BRUSH COUNTY LENDS TO ELEVATED CHANCES OF CONVECTION ACROSS THE RIO GRANDE PLAINS THIS EARLY MORNING AND NW OF HIGHWAY 59 BY LATE MORNING AS UPSTREAM CONVECTION WORKS ITS WAY SOUTHWARD INTO WEAK THETA-E RIDGE. HEIGHTENED CAPES (AROUND 3000 J/KG) COMBINED WITH LIMITED CIN DECIDED TO GO WITH CHANCE POPS WITH SEVERE MENTIONED ACROSS THE NORTHERN TIER OF THE CWA. COUPLE OF MODELS INDICATE THAT STRONGEST CONVECTION SHOULD REMAIN ALONG THE NORTHERN PRECIPICE OF THE CWA. SEVERE THUNDERSTORM WATCH 287 IS IN EFFECT UNTIL 10 AM FOR LASALLE COUNTY (15Z). FURTHER SE TOWARD THE SOUTHERN COASTAL BEND...THE CAP STILL IS PRETTY STRONG BUT SHOULD SLOWLY ERODE THIS AFTERNOON FOR LOW END CHANCE OF SHWRS AND TSTMS. THE SOUTHERN PORTION OF MID LEVEL TROF AXIS WILL SWING THROUGH CWA THIS EVENING WITH SOME LINGERING CONVECTION OVER THE CWA AS ANOTHER WEAK VORT LOBE TRANSITIONS ACROSS SOUTH TEXAS. LINGERING CONVECTION FROM THURSDAY EVENING SHOULD MOVE EAST ALONG THE IMMEDIATE COAST INTO THE COASTAL WATERS AFTER MIDNIGHT AS THE BEST UPPER LEVEL DYNAMICS SHIFTS EAST. DRIER AIR WILL START FILTERING INTO THE THE AREA ON FRIDAY. GOOD MID LEVEL AND SLOWER LOW LEVEL DRYING OCCURS FRIDAY...AND ANY RESIDUAL RAINFALL WILL BE WELL OFFSHORE FRIDAY MORNING AS AS UPPER LOW MOVES EAST AND UPPER RIDGE BEGINS TO TAKE OVER. WENT A TAD WARMER THAN MODEL GUIDANCE FRIDAY DUE TO THE NWLY FLOW ALOFT. LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY)...UPPER LEVEL TROUGH CONTINUES TO MOVE TO EAST OF THE AREA FRIDAY NIGHT WHICH FORCES A COLD FRONT THROUGH THE CWA. MODEL CONSENSUS BRINGS THE FRONT THROUGH THE AREA BETWEEN 03Z AND 09Z ON SATURDAY. NORTHERLY WINDS AND MUCH DRIER AIR WILL FILTER INTO THE COASTAL BEND BY SATURDAY AND PROVIDE A WELCOME RELIEF TO THE HUMID CONDITIONS OF LATE. AFTERNOON RELATIVE HUMIDITY VALUES ACROSS THE BRUSH COUNTRY WILL BE BELOW 30 PERCENT OVER THE WEEKEND...HOWEVER WEAK WINDS WILL PREVENT CRITICAL FIRE WEATHER CONDITIONS. A SHORTWAVE MOVING THROUGH THE EASTERN US TROUGH ON MONDAY WILL REINFORCE THE SURFACE HIGH PRESSURE TO THE NORTH OF THE CWA. THUS...EXPECT A CONTINUATION OF NORTH TO NORTHEASTERLY FLOW AT THE SURFACE. WENT A FEW DEGREES BELOW MOS FOR LOWS OVER THE WEEKEND AS SKIES WILL BE CLEAR AND WINDS WILL BE LIGHT. AS HIGH PRESSURE SLIDES OFF TO THE EAST ON TUESDAY...SURFACE WINDS WILL VEER TO THE EAST AND SOUTHEAST. THERE WILL BE A MORE NOTICEABLE INCREASE IN SURFACE MOISTURE ON WEDNESDAY AS ONSHORE FLOW INCREASES IN RESPONSE TO A DIGGING UPPER LEVEL TROUGH INTO THE INTERMOUNTAIN WEST AND RESULTING SURFACE CYCLOGENESIS OVER THE PLAINS. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 85 76 92 67 87 / 80 40 10 10 0 VICTORIA 86 72 91 60 86 / 80 40 20 0 0 LAREDO 88 76 102 71 94 / 80 30 10 10 0 ALICE 88 74 96 65 90 / 70 40 10 10 0 ROCKPORT 84 75 89 67 84 / 70 40 10 10 0 COTULLA 86 73 95 64 91 / 90 30 10 0 0 KINGSVILLE 88 75 96 66 89 / 70 40 10 10 0 NAVY CORPUS 84 76 88 70 83 / 70 40 10 10 0 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && GW/86...GRIDS
Hazardous weather outlook, May 12, 9:06 AM CDT, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 906 AM CDT THU MAY 12 2011 GMZ230-235-250-255-270-275-TXZ229>234-239>247-131415- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 906 AM CDT THU MAY 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL OF SOUTH TEXAS THROUGH 3 PM THIS AFTERNOON. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS AS A LINE OF STRONG TO SEVERE THUNDERSTORMS MOVE THROUGH SOUTH TEXAS TODAY. SOME OF THESE STORMS MAY BE CAPABLE OF PRODUCING LOCALIZED DAMAGING WINDS AND LARGE HAIL. AN ISOLATED AND BRIEF TORNADO CANNOT BE RULED OUT. THERE IS A CHANCE FOR LINGERING THUNDERSTORMS DURING THE EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE OVER THE OFFSHORE WATERS ON SATURDAY MORNING AS A COLD FRONT PUSHES THROUGH THE AREA WITH NORTHERLY WINDS BEHIND IT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS REQUIRED OVER SOUTH TEXAS TODAY. SCC
In the hours before
Local storm report, May 12, 12:47 PM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1247 PM CDT THU MAY 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1242 PM HEAVY RAIN LAREDO 27.53N 99.49W
05/12/2011 M1.50 INCH WEBB TX TRAINED SPOTTER
1.5 INCHES OF RAIN IN 30 MINUTES.
&&
GRANTHAMLocal storm report, May 12, 1:09 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
109 PM CDT THU MAY 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1252 PM FLASH FLOOD 2 N LAREDO 27.56N 99.49W
05/12/2011 WEBB TX TRAINED SPOTTER
FLOODING NEAR INWOOD ROAD AND DEL MAR.
&&
CBLocal storm report, May 12, 1:54 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
154 PM CDT THU MAY 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM HAIL LAREDO 27.53N 99.49W
05/12/2011 E0.75 INCH WEBB TX FIRE DEPT/RESCUE
DIME SIZE HAIL ON THE NORTH SIDE OF LAREDO NEAR SHILOH.
&&
CBLocal storm report, May 12, 1:59 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
159 PM CDT THU MAY 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM TSTM WND DMG PORT LAVACA 28.61N 96.62W
05/12/2011 CALHOUN TX EMERGENCY MNGR
INITIAL REPORT OF WIND DAMAGE NEAR TRAVIS MIDDLE SCHOOL
IN PORT LAVACA.
&&
RGLocal storm report, May 12, 3:09 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
309 PM CDT THU MAY 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL 3 W KINGSVILLE 27.51N 97.91W
05/12/2011 M0.75 INCH KLEBERG TX TRAINED SPOTTER
SPOTTER REPORTS PENNY SIZED HAIL 2 MILES WEST OF THE
NAVAL AIR STATION.
&&
CBSpecial weather statement, May 12, 3:17 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 317 PM CDT THU MAY 12 2011 TXZ242-122100- KLEBERG- 317 PM CDT THU MAY 12 2011 ...A STRONG THUNDERSTORM WAS AFFECTING KLEBERG COUNTY... AT 313 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RIVIERA...OR 7 MILES NORTH OF SARITA... MOVING NORTHEAST AT 15 MPH. THIS STORM WILL BE NEAR... 4 MILES NORTHWEST OF RIVIERA BEACH BY 340 PM CDT. DIME SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. TMT
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 9:27 AM CDT | Severe Thunderstorm Warning | CRP | La Salle, Webb | 63 min |
| May 12, 10:29 AM CDT | Severe Thunderstorm Warning | CRP | La Salle, McMullen, Webb | 61 min |
| May 12, 11:30 AM CDT | Severe Thunderstorm Warning | CRP | La Salle, Webb | 60 min |
| May 12, 12:09 PM CDT | Flash Flood Warning | CRP | Webb | 111 min |
| May 12, 12:29 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 41 min |
| May 12, 1:02 PM CDT | Severe Thunderstorm Warning | CRP | Aransas, Bee, Nueces, Refugio, San Patricio | 58 min |
| May 12, 1:05 PM CDT | Special Marine Warning | CRP | 3 hr | |
| May 12, 1:23 PM CDT | Severe Thunderstorm Warning | CRP | Aransas, Calhoun, Refugio, Victoria | 52 min |
| May 12, 1:49 PM CDT | Special Marine Warning | CRP | 3 hr | |
| May 12, 2:35 PM CDT | Areal Flood Advisory | CRP | Nueces | 115 min |
| May 12, 3:08 PM CDT | Areal Flood Advisory | CRP | Kleberg | 112 min |
| May 12, 3:54 PM CDT | Special Marine Warning | CRP | 2 hr | |
| May 12, 3:57 PM CDT | Severe Thunderstorm Warning | CRP | Kleberg | 37 min |
| May 12, 4:35 PM CDT | Special Marine Warning | CRP | 115 min | |
| May 12, 5:48 PM CDT | Special Marine Warning | CRP | 57 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.